Alert archive / Maine / Small Craft Advisories in 2014
Small Craft Advisory 21, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 20, 2014, 6:36 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 6:36 AM EST (11:36 UTC)
- Expired
- Feb 20, 2014, 4:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
189 WHUS71 KGYX 201136 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 636 AM EST THU FEB 20 2014 ...A SMALL CRAFT ADVISORY FOR WINDS AND SEAS FOR THE OPEN WATERS TODAY... .WEST WINDS HAVE PICKED UP WITH GUSTS OF 25 TO 30 KNOTS AND WILL CONTINUE THROUGH MUCH OF TODAY ALONG WITH ROUGH SEAS OF 3 TO 6 FEET. ANZ150-152-154-202100- /O.CAN.KGYX.SW.Y.0006.000000T0000Z-140220T2100Z/ /O.NEW.KGYX.SC.Y.0021.140220T1136Z-140220T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 636 AM EST THU FEB 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 6:34 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 20, 6:34 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
634 AM EST THU FEB 20 2014
.SYNOPSIS...
HIGH PRESSURE RIDGING WILL BUILD IN FROM THE WEST TODAY AND WILL
QUICKLY SHIFT OFFSHORE BY EVENING. A WARM FRONT WILL LIFT NORTH
TOWARD THE REGION TONIGHT INTO FRIDAY...FOLLOWED BY A COLD FRONT
LATE FRIDAY. HIGH PRESSURE WILL BUILD SOUTH OF NEW ENGLAND FRIDAY
NIGHT AND SATURDAY. A WEAK COLD FRONT WILL CROSS THE REGION
SATURDAY NIGHT FOLLOWED BY A SECOND FRONT SUNDAY. THIS WILL BRING
IN COLDER AIR FOR MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO LOWER CHC OF -SHSN ACROSS THE N/MT ZONES PER LATEST
RADAR AND SFC OBS. OTRW ONLY MINOR TWEAKS BASED ON LATEST OBSERVED
DATA.
PREVIOUS DISCUSSION...
HIGH PRESSURE RIDGING WILL BUILD INTO THE REGION THIS MORNING...
ALLOWING FOR CONTINUED CLEARING SKIES EARLY ON. UPSLOPE STRATOCU
WILL HANG ON LONGER IN THE MOUNTAINS. OVERALL...MOSTLY SUNNY
CONDITIONS ARE EXPECTED FOR MUCH OF THE DAY UNTIL HIGH CLOUDS MOVE
IN LATER THIS AFTERNOON IN ADVANCE OF A WARM FRONT. THE MAX
TEMPERATURE FORECAST WAS BASED ON A BLEND OF THE MET/MAV/NAM12 AND
ECMWF GUIDANCE. DESPITE DEEP SNOW COVER...DOWNSLOPING WINDS AND
AND SUNSHINE SHOULD ALLOW TEMPERATURES TO GET TO AT LEAST 40 SOUTH
AND EAST OF THE MOUNTAINS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
WAA PATTERN GETS UNDERWAY EARLY IN THE EVENING AS A WARM FRONT
SHARPENS UP TO OUR SOUTHWEST. OVERRUNNING PRECIPITATION SHOULD
DEVELOP FROM WEST TO EAST DURING THE EVENING HOURS. THE COLUMN
SHOULD COOL SUFFICIENTLY FOR THIS TO FALL AS SNOW...ALTHOUGH SOME
AREAS MAY HAVE A SHORT PERIOD OF RAIN AS THE BOUNDARY LAYER
STARTS OUT ABOVE FREEZING BUT CONTINUES TO COOL. THERE MAY
ACTUALLY BE A BURST OF MODERATE SNOW FOR A SHORT PERIOD OF TIME
BASED ON FRONTOGENESIS AND SNOW GROWTH PROGS.
AFTER A PERIOD OF SNOW...PRECIPITATION SHOULD START CHANGING TO
SLEET AND FREEZING RAIN FROM SOUTH TO NORTH ACROSS SOUTHERN ZONES
AS WARM AIR SURGES IN ALOFT BUT THE LOWER LEVELS CONTINUE TO COOL.
THE PRECIPITATION WON/T BE OVERLY HEAVY...BUT ENOUGH TO CREATE
SLIPPERY TRAVEL. THE CHANGEOVER SHOULD CONTINUE TO MOVE NORTHWARD
THROUGH THE NIGHT...PERHAPS REACHING THE MOUNTAINS BY EARLY FRIDAY
MORNING...ALTHOUGH IT LOOKS LIKE THE NORTHERN WHITES AND WESTERN
ME MOUNTAINS SHOULD HANG ON TO SNOW MUCH OF THE NIGHT...ALBEIT
LIGHT. NORTHERNMOST ZONES...ESPECIALLY IN ME...MAY NOT SEE MUCH
PRECIPITATION TIL DAYBREAK. AS A RESULT OF THE EXPECTED LIGHT MIX
OF PRECIPITATION...INCLUDING FREEZING RAIN...HAVE ISSUED A WINTER
WEATHER ADVISORY FOR MUCH OF THE FORECAST AREA. LEFT OUT COASTAL
CUMBERLAND SOUTHWARD TO THE NH SEACOAST AT THIS TIME AS IT LOOKS
LIKE ANY LIGHT SNOW THAT FALLS SHOULD CHANGE TO RAIN DURING THE
NIGHT AS SFC TEMPERATURES REMAIN JUST ABOVE FREEZING.
HOWEVER...SUBSEQUENT SHIFTS WILL REEVALUATE.
ON FRIDAY...THE BOUNDARY LATER WILL WARM DURING THE MORNING FROM
SE TO NW. THEREFORE...A COLD PLAIN RAIN IS EXPECTED FOR MOST OF
THE CWA BY NOON. HOWEVER...THE WESTERN ME MOUNTAINS AND PERHAPS
THE FOOTHILLS WILL LIKELY HANG ONTO FREEZING RAIN LONGER. A COLD
FRONT OR OCCLUSION WILL MOVE INTO THE AREA LATE IN THE DAY WITH
SOME HEAVIER CONVECTIVE RAINS. WOULD NOT BE SURPRISED IF ISOLD
THUNDER OCCURRED LATE AFTERNOON AND EVENING WITH THE FRONT.
OVERALL...SNOW AMOUNTS ARE EXPECTED TO BE GENERALLY TWO INCHES OR
LESS TONIGHT...WITH PERHAPS AN INCH MORE IN THE MOUNTAINS. ICE
ACCRETION IS EXPECTED TO BE A TENTH OF AN INCH OR LESS...EXCEPT
FOR POCKETS OF UP TO A QUARTER INCH IN THE MOUNTAINS AND PERHAPS
THE FOOTHILLS. THE RAIN THAT FALLS ON FRIDAY SHOULD BE ABSORBED
READILY BY THE SNOWPACK.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE OCCLUDED FNT MOVES OFF TO THE E FRIDAY EVE BRINGING AN END TO
THE MIXED PRCP EVENT. BEHIND THIS FNT CLEARING MOVES IN FROM W TO E
FRIDAY NGT. WESTERLY FLOW SETS UP BUT NOT MUCH COLD AIR BEHIND THIS
SYSTEM WITH 850 MB TEMPS ONLY DROPPING TO MINUS 2C TO MINUS 6C. A
LARGE UPPER LEVEL CUTOFF LOW OVER CENTRAL CANADA KEEPS A W SW FLOW
ALOFT OVER THE FCST AREAS THRU THE WEEKEND WITH MOSTLY DRY WX WITH
THE CORE OF THE COLDEST AIR STAYING IN CANADA. A WEAK IMPULSE MOVING
THRU THE WESTERLY FLOW ALOFT WILL FORCE A WEAK NEARLY DRY COLD FNT
THRU SATURDAY NGT WITH A SECOND WEAK FNT MOVING THRU SUNDAY. THIS
COULD PRODUCE ISOLD TO SCT -SHSN ACROSS THE FCST AREA, MORE SO FOR
THE MOUNTAINS...BUT QPF AMOUNTS WILL BE LGT.
BEHIND THESE COLD FRONTS COLDER AIR GRADUALLY MOVES IN MONDAY AND
TUESDAY ON NW FLOW AT THE SFC. MOSTLY DRY WX CAN BE EXPECTED BUT
THE UPSLOPE NW FLOW AND A WEAK UPPER LEVEL IMPULSE MAY PRODUCE ISOLD
-SHSN ACROSS THE MOUNTAINS ON MONDAY. AN UPPER LEVEL TROF DIGS SE
INTO THE ERN U.S. TUESDAY NGT AND WEDNESDAY. A SFC LOW FORMS OFF THE
MID ATLANTIC COAST THEN TRACKS TO THE NE STAYING OUTSIDE THE 40N 70W
BENCHMARK FOR A SIGNIFICANT PRCP EVENT FOR OUR FCST AREA. HOWEVER
THE BROAD UPPER LEVEL TROF WILL CREATE AN INVERTED TROF EXTENDED
FROM THE SFC OCEAN LOW NW ACROSS THE FCST AREA. THIS COULD PRODUCE
SOME LGT SNOW FOR THE FCST AREA. IF THE TRACK OF THE OCEAN LOW ENDS
UP CLOSER TO THE COAST THEN THE CHC OF MORE SIGNIFICANT PRCP
INCREASES.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH FRIDAY/...VFR CONDITIONS ARE EXPECTED TODAY
EXCEPT AREAS OF MVFR VSBY IN F EARLY THIS MORNING. HOWEVER...
MVFR CONDITIONS ARE EXPECTED TO DEVELOP THIS EVENING IN SNOW. IFR
CONDITIONS LIKELY LATE TONIGHT AND FRIDAY IN MIXED
PRECIPITATION...EVENTUALLY TO RAIN.
LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...IMPROVING FROM IFR/LIFR
TO VFR FROM W TO E FRIDAY NGT. MVFR POSSIBLE IN ISOLD TO SCT
-SHSN, MAINLY OVER THE MOUNTAINS, SATURDAY THRU SUNDAY.
&&
.MARINE...
SHORT TERM /TODAY THROUGH FRIDAY/...UPDATED TO UPGRADE THE SCA FOR
HAZARDOUS SEAS TO AN SCA FOR SEAS AND WINDS OVER THE OPEN WATERS
BASED ON BUOY REPORTS. HAVE INCREASED WINDS AND GUSTS ACCORDINGLY.
WE/LL GET A BREAK TONIGHT AS HIGH PRESSURE MOVES JUST EAST OF THE
WATERS. WIND AND SEAS ARE EXPECTED TO INCREASE LATE TONIGHT AND
FRIDAY IN ADVANCE OF A COLD FRONT...POSSIBLY BRIEFLY TO GALE IN
GUSTS.
LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...SCA WINDS/SEAS LIKELY
FRIDAY NGT AS THE OCCLUDED FNT MOVES OFF TO THE E. SCA SEAS MAY
PERSIST SATURDAY THRU SUNDAY AS WINDS DROP BELOW SCA LEVELS. WINDS
PICK BACK UP TO SCA LEVELS ON MONDAY AS COLD NW FLOW INCREASES.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 3 AM TO 2 PM EST FRIDAY FOR
MEZ007>009-013-014.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 11 AM EST
FRIDAY FOR MEZ012-018>022.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 8 AM EST
FRIDAY FOR MEZ025>028.
NH...WINTER WEATHER ADVISORY FROM 3 AM TO 2 PM EST FRIDAY FOR
NHZ001-002.
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 11 AM EST
FRIDAY FOR NHZ003>010-013.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ150-
152-154.
&&Hazardous weather outlook, Feb 20, 3:23 AM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 323 AM EST THU FEB 20 2014 MEZ007>009-013-014-NHZ001-002-210830- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS- 323 AM EST THU FEB 20 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 2 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ012-018>022-NHZ003>010-013-210830- SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 323 AM EST THU FEB 20 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ025>028-210830- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 323 AM EST THU FEB 20 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ023-024-NHZ014-210830- COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM- 323 AM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW AND SLEET WILL DEVELOP TONIGHT BUT SHOULD CHANGE OVER TO RAIN FOR THE REST OF TONIGHT AND FRIDAY. ANY SNOW AND SLEET ACCUMULATION SHOULD BE AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-210830- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 323 AM EST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:44 AM EST | Winter Weather Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 34 hr |
Nearby
Small Craft Advisories in Maine, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.